News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Desogen having spotting and late period.


 mzchris41383 - Thu Jan 22, 2009 6:31 pm

I am on my second pack of Desogen (I took the first green pill Last night).
A day or two ago I had some light spotting then nothing. Today I am having very very mild cramping but not bleeding. I have been pretty good about taking the pills every day on time there have been a few days 3 at the most where I took them anywhere from 1-2 hours late. I know I need to take a preggo test to be sure but is it possible that this is just part of the pill? They gave me desogen cause I would bleed for 3 weeks with less dosages so I am wondering if this works too well.
 Debbie Miller, RN - Mon Jan 26, 2009 12:25 am

User avatar Hello,
Missed or scanty periods are quite normal and I would suggest just continuing to take the pill on schedule, starting the new pack as planned. Your chances of pregnancy are slim if you have taken the pill regularly so don't stress too much about the pregnancy test. If it makes you feel more confident, go ahead but it won't hurt if you continue with the pill. Of course if you come up pregnant you would discontinue the pill but continuing to take it until you have reason to suspect pregnancy is not harmful. The normal routing is to assume you are not pregnant without taking monthly pregnancy tests.

Best wishes.
 mzchris41383 - Mon Jan 26, 2009 11:04 am

Thank you for responding. I took a prego test same day as the post and it came up negative 2 days later I started my period. Will these irregular periods stop soom and get more regular? Or is this what I am destined for with b/c?
 Debbie Miller, RN - Tue Jan 27, 2009 4:43 pm

User avatar Hello,
Whether or not you have periods at all while on the pill does not affect your health. It is not necessary to have periods so this should not be a determining factor in whether or not you use this method. Some pills are designed to prevent periods or just have them every three months for convenience and to avoid uncomfortable cramps.

Your own body's reaction is hard for anyone to predict. I would watch to see if a pattern emerges after a while. Things may become more regular over time but if not, that is not serious. It does stress some women out - to me it's a bonus to not have a period!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here